Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2011, 1:46 PM CDT for Chilton County, Coosa County, Alabama. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 1:46 PM CDT (18:46 UTC)
- Expired
- Mar 26, 2011, 2:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chilton County, AL, Coosa County, AL
The radar
The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 1:55 PM CDT | HAIL 1.25 | Clanton, AL | PUBLIC REPORT OF HALF DOLLAR SIZE HAIL IN CLANTON. |
| Mar 26, 1:59 PM CDT | HAIL 1.5 | 1 S Clanton, AL | PING PONG BALL SIZE HAIL REPORTED AT THE CLANTON COUNTRY CLUB. |
| Mar 26, 2:00 PM CDT | HAIL 1.25 | Clanton, AL | ONE AND ONE QUARTER INCH HAIL AT THE CHILTON COUNTY AIRPORT. |
| Mar 26, 2:00 PM CDT | HAIL 1.75 | Clanton, AL | GOLF BALL SIZE HAIL REPORTED ON CHEROKEE DRIVE. |
| Mar 26, 2:01 PM CDT | HAIL 1 | 2 Ne Clanton, AL | QUARTER SIZE HAIL REPORTED AT EXIT 212 ON I-65. |
| Mar 26, 2:35 PM CDT | HAIL 1.75 | Rockford, AL | SHERIFFS OFFICE REPORTS GOLF BALL SIZE HAIL COVERING THE GROUND IN MANY LOCATIONS WITHIN A THREE MILE RADIUS OF ROCKFORD...AND IN THE COMMUNITY OF RICHVILLE. |
| Mar 26, 2:45 PM CDT | HAIL 1.75 | Rockford, AL | SHERIFFS OFFICE REPORTS GOLF BALL SIZE HAIL COVERING THE GROUND IN MANY LOCATIONS WITHIN A THREE MILE RADIUS OF ROCKFORD...AND IN THE COMMUNITY OF RICHVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS54 KBMX 261846
SVRBMX
ALC021-037-261945-
/O.NEW.KBMX.SV.W.0044.110326T1846Z-110326T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 245 PM CDT
* AT 145 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE. THIS STORM WAS LOCATED NEAR CLANTON...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLANTON...WEOGUFKA...ROCKFORD...STEWARTVILLE...KELLYTON...
GOODWATER...GAP OF THE MOUNTAIN AND VERBENA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 205 THROUGH 212...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3279 8600 3275 8631 3277 8631 3278 8634
3277 8633 3275 8641 3274 8642 3274 8670
3283 8676 3311 8636 3311 8601
TIME...MOT...LOC 1846Z 245DEG 36KT 3280 8666
$$
JD/022 follow-up statements
917
WWUS54 KBMX 261905
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT SAT MAR 26 2011
ALC021-037-261945-
/O.CON.KBMX.SV.W.0044.000000T0000Z-110326T1945Z/
CHILTON AL-COOSA AL-
205 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COOSA AND EAST
CENTRAL CHILTON COUNTIES UNTIL 245 PM CDT...
AT 203 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE.
THIS STORM WAS LOCATED NEAR HIGGINS FERRY PARK...OR 8 MILES EAST OF
CLANTON...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WEOGUFKA...ROCKFORD...STEWARTVILLE...KELLYTON...GOODWATER...
DOLLAR...LYLE...MORIAH...UNITY AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3279 8601 3275 8626 3275 8630 3277 8631
3278 8634 3277 8634 3277 8652 3294 8656
3311 8636 3311 8601
TIME...MOT...LOC 1905Z 245DEG 36KT 3287 8647
$$606
WWUS54 KBMX 261919
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT SAT MAR 26 2011
ALC021-037-261945-
/O.CON.KBMX.SV.W.0044.000000T0000Z-110326T1945Z/
CHILTON AL-COOSA AL-
219 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COOSA AND EAST
CENTRAL CHILTON COUNTIES UNTIL 245 PM CDT...
AT 217 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE.
THIS STORM WAS LOCATED NEAR LYLE...OR 8 MILES WEST OF ROCKFORD...
MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WEOGUFKA...ROCKFORD...STEWARTVILLE...KELLYTON...GOODWATER...
STRICKLAND CROSSROADS...MORIAH...UNITY...SPEED AND PENTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3279 8601 3275 8626 3275 8630 3277 8631
3278 8634 3277 8634 3277 8652 3294 8656
3311 8636 3311 8601
TIME...MOT...LOC 1919Z 256DEG 30KT 3286 8634
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:52 PM CDT, 54 minutes earlier.
Area forecast discussion, Mar 26, 12:52 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1252 PM CDT SAT MAR 26 2011 .UPDATE...AVIATION DISCUSSION. && .AVIATION... 18Z TAF DISCUSSION. WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS CENTRAL ALABAMA. WILL CARRY VCTS IN PREVAILING AND UPDATE AS NEEDED. SEVERE STORMS ARE POSSIBLE...WITH THREATS OF TORNADOES...DAMAGING WINDS...AND HAIL. CONDITIONS WILL DETERIORATE QUICKLY AT ANY TERMINAL AFFECTED BY A THUNDERSTORM. ALTHOUGH EACH STORM SHOULD LAST LESS THAN ONE HOUR...EXPECT TERMINALS TO BE AFFECTED BY SEVERAL WAVES OF THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT PERIOD AHEAD OF AN APPROACHING SURFACE LOW AND COLD FRONT. AS THE SURFACE LOW MOVES ACROSS NORTH CENTRAL ALABAMA...EXPECT A WIND SHIFT FROM SOUTH SOUTHWEST TO SOUTHEAST. WITH THE FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA...LIKELY DURING THE EARLY MORNING HOURS ON SUNDAY ACROSS IN THE NORTH WITH A WIND SHIFT TO THE NORTHWEST POST FRONTAL PASSAGE. AT MGM AND TOI...FRONTAL PASSAGE WILL OCCUR SUNDAY MIDDAY. 14 && .PREV DISCUSSION... /ISSUED 1039 AM CDT SAT MAR 26 2011/ UPDATE...MORNING/MESOSCALE UPDATE. DISCUSSION... SEVERE/TORNADO THREAT CONTINUES TO SLOWLY EVOLVE...AND INCREASING TO MODERATE RISK PER SPC MCD...THIS MORNING. 17Z SPECIAL RELEASE SCHEDULED TO ASSIST IN EVALUATION OF THE THREAT. ONGOING PRECIPITATION ACROSS THE TENNESSEE VALLEY IS HELPING TO BETTER DEFINE THE THREAT AREA THIS MORNING. QUASI-STATIONARY BOUNDARY...WITH CONCENTRATED AREA OF MOISTURE CONVERGENCE AND LIFT... BECOMING A BIT ENHANCED. STRONG DEWPOINT DISCONTINUITY...WITH ANNISTON DP JUMPING UP 10 DEGREES BETWEEN 13Z AND 14Z...BUT HAS DROPPED AGAIN AS COLD POOL UP NORTH NUDGES SOUTHWARD. REGARDLESS... MID 60S DEWPOINTS TO THE SOUTH OF THE AREA...WITH UPPER 40S TO THE NORTH. IN THE WARM SECTOR...AS TEMPERATURES CLIMB INTO THE MID AND UPPER 70S...EXPECT SURFACE BASED INSTABILITY TO OVERCOME SLIGHT CAP...AND WITH SUFFICIENT SHEAR...CONFIDENCE IN TORNADIC DEVELOPMENT IS ON THE INCREASE. FOCUS OF GREATEST CONCERN WILL BE ALONG AND SOUTH OF THE BOUNDARY...RIGHT ACROSS THE HEART OF CENTRAL ALABAMA. WATER VAPOR SAT SHOW LAYER OF DRY AIR ADVECTING IN OVER THE TOP OF THIS LAYER AS WELL. CONCERN WILL BE FOR ANY CELLS THAT FORM NEAR/ALONG THE BOUNDARY...AND POTENTIALLY RIDE ALONG IT FOR SOME TIME. SET UP HAS SIMILARITIES TO MARCH 94...WHICH WAS NOT A GOOD DAY. A BRIEF LITANY OF RUC13 PARAMETERS OF CONCERN...SURFACE BASED LI'S LESS THAN -6...EHI'S APPROACHING 5 IN SOME AREAS...HELICITY > 200 M2/S2...AND CAPE > 1500 J/KG...ALL POINT TO A RIPE ENVIRONMENT. ONCE WE HAVE CONVECTIVE INITIATION...LOOKS LIKE THE MOST SIGNIFICANT THREAT WILL CONTINUE INTO THE EVENING HOURS. ONLY MINOR TWEAKS TO FORECAST PACKAGE NEEDED...MAINLY TO REFLECT COLD POOLING UP NORTH...AS WELL AS THE ADDITION OF TORNADO/HAIL/WIND VERBIAGE IN THE THREAT AREA. JD/02 PREV DISCUSSION... /ISSUED 639 AM CDT SAT MAR 26 2011/ DISCUSSION... TO SAY THIS MORNING'S FORECAST IS AN INTERESTING ONE WOULD BE AN UNDERSTATEMENT. WHAT LOOKS TO BE A FAIRLY ACTIVE PATTERN OVER THE SOUTHEAST FOR THE NEXT 4-5 DAYS IS ALREADY BEGINNING TO TAKE SHAPE THIS MORNING FOR SOUTHERN TENNESSEE...AS WELL AS NORTHERN MISSISSIPPI AND ALABAMA. A QUASI-STATIONARY BOUNDARY HAS SET UP OVERNIGHT...STRETCHING FROM TEXAS ENE INTO THE FOOTHILLS OF THE APPALACHIANS...AND THIS BOUNDARY IS ALREADY SPAWNING ELEVATED SHOWERS AND THUNDERSTORMS. WITH MID-LEVEL LAPSE RATES OF 6.5-7.0 DEGREES CELSIUS...THERE ARE ALREADY REPORTS OF PENNY TO GOLF BALL SIZED HAIL STONES...WHICH MEANS THERE WILL LIKELY ALSO BE A SEVERE WIND THREAT AS THESE STORMS MOVE INTO NORTHWESTERN PORTIONS OF CENTRAL ALABAMA THIS MORNING. AS I SAID...WE ARE IN FOR A VERY BUSY FORECAST...SO THIS IS JUST THE BEGINNING. WITH THIS BOUNDARY ALREADY SET UP ACROSS THE AREA...WE CAN EXPECT TO SEE THESE SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE...ESPECIALLY THIS AFTERNOON...ACROSS THE NORTHERN HALF OF THE CWA. OF COURSE...AS WE REACH THE WARMING OF THE AFTERNOON... THESE STORMS THAT WILL LIKELY REMAIN ELEVATED DURING THE MORNING HOURS WILL BECOME SURFACE BASED. THIS SPELLS NOT ONLY A HAIL AND SEVERE WIND THREAT...BUT ALSO A TORNADIC THREAT. TO CREATE THIS THREAT...A SURFACE LOW IS EXPECTED TO MOVE FROM LOWER MISSISSIPPI VALLEY EASTWARD ACROSS MISSISSIPPI...NORTHERN ALABAMA AND INTO GEORGIA...BY SUNDAY MORNING. AS THIS LOW MOVES ACROSS THE AREA... SOME OF THE HIGHER RESOLUTION MODELS ARE INDICATING A BACKING OF THE WINDS FROM SSW TO SE. THIS BACKING OF THESE SURFACE WINDS WILL INCREASE 0-3KM HELICITIES...COUPLED WITH 1500-2000 J/KG CAPE VALUES...WILL LEAD TO THE THREAT OF SUPERCELL DEVELOPMENT LATE THIS AFTERNOON AND INTO THE EVENING HOURS. BASED ON CURRENT MODEL TRENDS...IT LOOKS LIKE THIS THREAT WILL BE ALONG AND NORTH OF THE U.S HWY 80/INTERSTATE 85 CORRIDOR...WITH A CONTINUE SEVERE THUNDERSTORM THREAT SOUTH OF INTERSTATE 85. THIS THREAT SHOULD START AROUND THE NOON HOUR TODAY AND LAST THROUGH MIDNIGHT...AS THIS WILL BE THE BEST TIME FOR THESE SURFACE-BASED STORMS TO DEVELOP. THE BIGGEST QUESTION FOR TODAY'S SEVERE/TORNADIC THREAT WILL BE THE PLACEMENT OF THE BOUNDARY. EXPECTATIONS ARE FOR THE BOUNDARY TO REMAIN IN PLACE THROUGH TODAY...WHICH MEANS THE THREAT SHOULD NOT FALL ANY FURTHER TO THE SOUTH...BUT ANY MOVEMENT SOUTHWARD OF THIS STATIONARY BOUNDARY WILL INCREASE THE THREAT FOR SUPERCELLS SOUTH OF INTERSTATE 85. BY MIDNIGHT...THE THREAT FOR SEVERE WEATHER SHOULD BE DECLINING AS WE LOOK TO LOSE THE SURFACE BASED INSTABILITY FROM THE HEATING OF THE DAY. ALL INDICATORS POINT TOWARDS A DECAYING LINE OF SHOWERS AND THUNDERSTORMS WORKING THEIR WAY ACROSS THE STATE BY DAYBREAK ON SUNDAY. AS WE MOVE TOWARDS DAYBREAK ON SUNDAY AND THE SURFACE LOW WORKING ITS WAY INTO NORTHEAST ALABAMA/NORTH GEORGIA...A TRAILING COLD FRONT WILL PUSH SOUTHEASTWARD THROUGH THE AREA. THE PROBLEM IS THAT THIS COLD FRONT IS EXPECTED TO STALL OUT ACROSS THE SOUTHERN REACHES OF ALABAMA...CREATING ANOTHER FOCUSING MECHANISM FOR MORE RAIN AND THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS OUR SOUTHERN COUNTIES. UPPER LEVEL IMPULSES FROM THE ZONAL 500MB FLOW WILL HELP TO INITIATE THESE STORMS ON SUNDAY...AND WITH PLENTY OF SURFACE BASED INSTABILITY EXPECTED TO DEVELOP AGAIN...THERE WILL LIKELY BE A SEVERE THREAT ALONG AND SOUTH OF INTERSTATE 85 SUNDAY AFTERNOON. MORE DETAILS WILL HAVE TO BE WORKED OUT ON THE EXACT PLACEMENT OF THE SEVERE THREAT ON SUNDAY AS THIS WILL DEPEND ON HOW FAR SOUTH THE COLD FRONT PROGRESSES. SUNDAY NIGHT COULD ALSO PROVE TO BE FAIRLY INTERESTING. EVEN WITH THE COLD FRONT FINALLY PUSHING THROUGH OUR CWA...ANOTHER ROUND OF 500MB IMPULSES IN THE ZONAL FLOW ALOFT COULD BRING IN MORE RAIN. THE GOOD NEWS IS THAT WE WILL BE NORTH OF THE COLD FRONT WHICH WILL JUST MAKE THIS A CHANCE FOR RAIN. THE NAM AND THE EURO...AS WELL AS A HINTING IN THE SREF...ARE POINTING TO THIS RAIN...BUT ITS NOT ACROSS THE BOARD AS THE 00Z GFS IS DRY OVERNIGHT SUNDAY. WILL HAVE TO SEE HOW THIS PLAYS OUT...BUT HAVE INCREASED POPS ACCORDINGLY. BEYOND SUNDAY NIGHT...THE NEXT SYSTEM LOOKS TO BE TUESDAY AFTERNOON INTO TUESDAY NIGHT AS A SHORTWAVE TROUGH TRIES TO DIG INTO THE ZONAL FLOW THAT SEEMS TO BE LOCKED IN PLACE OVER THE SOUTHEAST. MODELS ARE IN FAIRLY DECENT AGREEMENT ABOUT THE DEVELOPMENT OF THIS TROUGH KICKING INTO A NEUTRAL TO NEGATIVE TILT TUESDAY AFTERNOON...SPINNING UP A SURFACE LOW ACROSS THE OHIO VALLEY...AND BRINGING US THIS NEXT WEATHER THREAT. THE ONLY LIMITING FACTOR AT THIS POINT IS A SLIGHTLY WEDGIE SURFACE FEATURE WHICH COULD KEEP US FROM REACHING THE FULL POTENTIAL OF THIS SYSTEM. WILL CONTINUE TO HIGHLIGHT A LOW END THREAT FOR SEVERE TUESDAY AND TUESDAY NIGHT. MODELS DIVERGE CONSIDERABLY AFTER TUESDAY...WITH THE EURO BECOMING FAIRLY DRY AS HIGH PRESSURE MOVES INTO THE SOUTHEAST. THE GFS ON THE OTHER HAND SHOWS A STRONGLY AMPLIFIED TROUGH DIGGING INTO THE DEEP SOUTH AND DEVELOPING A GULF LOW WHICH HAS BORDERLINE WINTER FEATURES WITH IT. DEFINITELY NOT BUYING INTO THIS TYPE OF SOLUTION RIGHT NOW...BUT EITHER WAY...QPFS ARE FAIRLY HIGH WITH SOLUTION. TEMPERATURES ARE OBVIOUSLY IN QUESTION LATE IN THE FORECAST AS WELL...AS ENSEMBLES SHOW A 14-16 DEGREE RANGE. WENT WITH MEX GUIDANCE IN THE 5-7 DAY TIMEFRAME. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 58 67 42 68 / 90 90 50 50 10 ANNISTON 75 60 69 44 70 / 80 90 50 50 20 BIRMINGHAM 76 59 68 44 69 / 80 90 40 50 10 TUSCALOOSA 79 61 70 46 70 / 80 80 40 50 10 CALERA 77 61 69 46 70 / 70 90 50 50 10 AUBURN 78 62 75 49 71 / 50 80 60 50 20 MONTGOMERY 82 65 79 52 74 / 50 80 60 50 20 TROY 82 64 78 53 75 / 50 80 60 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 14/02/58
Hazardous weather outlook, Mar 26, 11:25 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 AM CDT SAT MAR 26 2011 ALZ011>015-017>050-270300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1104 AM CDT SAT MAR 26 2011 ...MODERATE RISK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A THREAT OF LONG-LIVED SUPERCELLS WITH ASSOCIATED STRONG TORNADOES FOR AREAS ALONG AND NORTH OF THE INTERSTATE 85... U.S. HIGHWAY 80 CORRIDOR. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. THE SEVERE THREAT...WHICH ALSO INCLUDES LARGE HAIL AND DAMAGING WINDS...WILL LAST THROUGHOUT THE AFTERNOON...AND UNTIL THE MIDNIGHT HOUR. LOCALIZED FLASH FLOODING MAY ALSO BECOME AN ISSUE NORTH OF I-20 AS STORMS BEGIN TO TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON FOR AREAS ALONG AND SOUTH OF INTERSTATE 85. THE THREATS WILL LARGE HAIL AND DAMAGING WINDS. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY AFTERNOON INTO TUESDAY NIGHT. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE TODAY AND TONIGHT...AND POSSIBLY AGAIN TUESDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 26, 1:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL GREENSBORO 32.70N 87.59W
03/26/2011 E0.88 INCH HALE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN DOWNTOWN GREENSBORO.
&&Local storm report, Mar 26, 1:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 2 E GREENSBORO 32.70N 87.56W
03/26/2011 E1.00 INCH HALE AL TRAINED SPOTTER
I INCH HAIL REPORTED BY TRAINED SPOTTER.
&&Local storm report, Mar 26, 1:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 4 WNW FOLSOM 32.70N 87.47W
03/26/2011 M1.50 INCH PERRY AL TRAINED SPOTTER
1 1/2 INCH HAIL.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:49 AM CDT | Special Weather Statement | BMX | Marion | 41 min |
| Mar 26, 4:09 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 51 min |
| Mar 26, 4:48 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 117 min |
| Mar 26, 4:57 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 48 min |
| Mar 26, 6:22 AM CDT | Special Weather Statement | BMX | Marshall | 23 min |
| Mar 26, 7:43 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Mar 26, 12:38 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 52 min |
| Mar 26, 1:05 PM CDT | Tornado Warning | BMX | Greene, Hale, Perry | 55 min |
| Mar 26, 1:25 PM CDT | Tornado Warning | BMX | Fayette, Walker | 25 min |
| Mar 26, 1:36 PM CDT | Tornado Warning | BMX | Dallas, Perry | 39 min |
| Mar 26, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 58 min |
| Mar 26, 2:46 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Mar 26, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Elmore, Perry | 41 min |
| Mar 26, 2:51 PM CDT | Tornado Warning | BMX | St. Clair | 24 min |
| Mar 26, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 31 min |
| Mar 26, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
| Mar 26, 3:07 PM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 53 min |
| Mar 26, 3:11 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 49 min |
| Mar 26, 3:15 PM CDT | Tornado Warning | BMX | Calhoun, Etowah | 30 min |
| Mar 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 43 min |
| Mar 26, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 39 min |
| Mar 26, 3:38 PM CDT | Tornado Warning | BMX | Calhoun, Cleburne | 37 min |
| Mar 26, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 35 min |
| Mar 26, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 45 min |
| Mar 26, 4:07 PM CDT | Tornado Warning | BMX | Chilton, Shelby | 38 min |
| Mar 26, 4:20 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 40 min |
| Mar 26, 4:39 PM CDT | Tornado Warning | BMX | Coosa, Shelby, Talladega | 16 min |
| Mar 26, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 39 min |
| Mar 26, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 51 min |
| Mar 26, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 33 min |
| Mar 26, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 63 min |
| Mar 26, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 51 min |
| Mar 26, 6:21 PM CDT | Tornado Warning | BMX | Russell | 24 min |
| Mar 26, 6:23 PM CDT | Tornado Warning | BMX | Etowah | 35 min |
| Mar 26, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 61 min |
| Mar 26, 6:48 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 25 min |
| Mar 26, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.